Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 26, 2004, 6:03 PM CDT for Ballard County, Kentucky. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2004, 6:03 PM CDT (23:03 UTC)
- Expired
- Oct 26, 2004, 7:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ballard County, KY
The radar
The Paducah radar (KPAH), 30 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 262303
TORPAH
KYC007-270000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT TUE OCT 26 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
BALLARD COUNTY IN WESTERN KENTUCKY
* UNTIL 700 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
NORTHWEST OF LA CENTER...OR ABOUT 10 MILES NORTH OF
CAIRO...MOVING EAST AT 25 MPH. SPOTTERS REPORTED A ROTATING WALL
CLOUD AT 558 PM JUST NORTH OF MOUNDS.
NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A
BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS.
LAT...LON 3706 8923 3710 8923 3709 8919 3708 8919
3706 8917 3711 8911 3718 8907 3722 8899
3722 8894 3704 8886
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:45 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 26, 2:45 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT TUE OCT 26 2004 .DISCUSSION... ACTIVE PATTERN TO CONTINUE. BIGGEST CHALLENGES WITH THIS PACKAGE CONTINUE TO BE WHEN TO TURN THE PRECIP FAUCET ON AND OFF OVER THE NEXT SEVEN DAYS. UPPER RIDGE TO REMAIN OVER THE CWA THROUGH THE FIRST HALF OF THE FORECAST CYCLE...BUT UNFORTUNATELY NOT AMPLIFIED ENOUGH TO DEFLECT ENERGY/MOISTURE/PRECIP TO OUR NORTH. AT PRESS TIME A WEAK WARM FRONT WAS LOCATED OVER THE NORTHEAST SECTIONS OF THE CWA AND LIFTING NORTHEAST AS A SURFACE LOW AND ASSOCIATED COLD FRONT SAGGED SLOWLY SOUTHEAST TOWARD THE AREA. OVERNIGHT MOST OF THE REGION WILL BE IN THE WARM SECTOR WITH SCATTERED CONVECTION POSSIBLE WITH THE EXCEPTION OF THE NORTHERN SECTIONS WHERE HIGHER CHANCES FOR PRECIP CAN BE EXPECTED WITH APPROACHING LOW/FRONT. THE FRONT IS FORECAST TO BECOME STATIONARY ALONG OR NEAR THE TN/KY BORDER ON WEDNESDAY...SO WILL KEEP POPS IN ALL DAY. WEDNESDAY NIGHT AND THURSDAY THE STATIONARY FRONT WILL LIFT NORTHEAST ACROSS THE CWA IN RESPONSE TO A DEVELOPING SFC LOW OVER THE CENTRAL PLAINS WHICH WILL SPREAD PRECIP BACK ACROSS THE CWA. THE CWA WILL BE BACK IN THE WARM SECTOR ON FRIDAY SO SCATTERED CONVECTION CAN AGAIN BE EXPECTED. FRIDAY NIGHT INTO SATURDAY A COLD FRONT WILL CROSS THE REGION SO WILL KEEP POPS THERE AS WELL. THIS FRONT IS ALSO FORECAST TO BECOME STATIONARY JUST SOUTH OF OUR CWA SATURDAY NIGHT AND RETURN BACK NORTHWARD AS A WARM FRONT SUNDAY NIGHT AS ANOTHER SURFACE LOWS DEVELOPS OVER THE PLAINS. THIS VERY STRONG LOW IS FORECAST TO PULL A STRONG COLD FRONT ACROSS THE CWA ON MONDAY. COULD GET VERY INTERESTING ON MONDAY IF ALL PARAMETERS COME TOGETHER. WILL KEEP LOWER POPS IN MONDAY NIGHT DUE TO TIMING UNCERTAINTIES AND WRAPAROUND MOISTURE ON THE BACK SIDE OF THIS SYSTEM. ON TUESDAY COOL AND DRY CONDITIONS SHOULD PREVAIL AS HIGH PRESSURE OVERSPREADS THE REGION. USED A MULTI MOS BLEND FOR TEMPS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
Hazardous weather outlook, Oct 26, 4:40 AM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 440 AM CDT TUE OCT 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 440 AM CDT TUE OCT 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ALMOST DAILY THROUGH THE PERIOD. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 26, 5:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 4 W COMMERCE 37.16N 89.52W
10/26/2004 SCOTT MO EMERGENCY MNGR
TORNADO REPORTED CROSSING INTERSTATE 55.
&&
SMITTYLocal storm report, Oct 26, 5:27 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST NEW HAMBURG 37.13N 89.59W
10/26/2004 0 MPH SCOTT MO LAW ENFORCEMENT
UNSPECIFIED DAMAGE REPORTED IN THE COMMUNITY OF NEW
HAMBURG.
&&
SMITTYLocal storm report, Oct 26, 5:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST NEW HAMBURG 37.13N 89.59W
10/26/2004 0 MPH SCOTT MO LAW ENFORCEMENT
UNSPECIFIED DAMAGE REPORTED IN THE COMMUNITY OF NEW
HAMBURG. UPDATE AT 535 PM...ROOFS...ELECTIC POLES DOWN
AND BARNS DAMAGED THROUGHOUT COMMUNITY.
&&
SMITTYLocal storm report, Oct 26, 5:40 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD 2 S OLIVE BRANCH 37.14N 89.35W
10/26/2004 ALEXANDER IL PUBLIC
REPORTED OVER HORSESHOE LAKE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:27 PM CDT | Tornado Warning | PAH | McCracken | 63 min |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.